Thunderstorm Wind, Alachua
- When
- July 24, 4:42 PM EST
- Where
- Alachua County, 2.31 mi SSE of La Crosse
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.819, -82.387
Trees were blown down at 17700 N State Road 121.
Scattered storms developed across the area with a weakening front to the north of the area and active sea breezes locally.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Scattered storms developed across the area with a weakening front to the north of the area and active sea breezes locally.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 24, 1:34 PM EST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 234 PM EDT SUN JUL 24 2011 .SYNOPSIS...UPPER LEVEL ANTICYCLONE IS LOCATED NW OF THE FORECAST AREA...WHILE MEAN LAYER RIDGE (100-500MB) REMAINS JUST SOUTH OF THE AREA. MSAS ANALYSIS SHOWS A WEAK TROUGH ALONG GA COAST TO A MESO-LOW NEAR THE OKEFENOKEE AND SW TO THE GULF COAST. CONVECTION IS FIRING ALONG AND SOUTH OF THE TROUGH...MOVING NE UNTIL REACHING THE EAST COAST SEABREEZE...THEN MOVING EAST AND OFFSHORE. .SHORT TERM...BLENDED TOTAL PRECIP WATER SATELLITE PRODUCT SHOWS PWATS ABOVE 2 INCHES...AND WITH PLENTY OF MOISTURE AND MAX TEMPS IN THE 90S...EXPECT SCTD SHOWERS/STORMS THRU THE EVENING HOURS. SIMILAR SCENARIO IS FORECAST AGAIN MONDAY WITH HEAT INDICES TOPPING OUT NEAR 105 IN THE AFTN. MEAN LAYER RIDGE WILL DRIFT FARTHER SOUTH AS UPPER TROUGH SLIDES DOWN THE EAST COAST. MORE ACTIVITY IS EXPECTED ALONG THE EAST COAST AND THE WATERS AS WLY FLOW KEEPS SEA BREEZE FROM ADVANCING INLAND. MONDAY NIGHT AND TUESDAY BRING A TRANSITION TO DEEPER MOISTURE INTO SRN GA WITH ADVANCING SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT. MORE CLOUDS WILL LIMIT TEMPS TO UPR 80S AND LOW 90S BUT STILL HUMID WITH MID 70S DEWPOINTS. NUMEROUS SHOWERS/STORMS EXPECTED FOR SE GA AND SCTD FOR FL. MET GUIDANCE HAS HIGHER POPS THAN MAV DUE TO DRAGGING THE FRONT SOUTH OF THE STATE LINE. CURRENT FORECAST IS A BLEND. .LONG TERM...WEDNESDAY THROUGH SUNDAY... FRONT IS STALLED OVER S GA KEEPING A BAND OF DEEP MOISTURE OVER THE REGION. WILL GO WITH NUMEROUS STORMS FOR N PORTION MAINLY N OF US HWY 82 AND SCTD STORMS ELSEWHERE. ON THURS...DEEP MOISTURE BEGINS LIFTING N AND W PER THE GFS MODEL AS THE SURFACE RIDGE BUILDS INTO THE LOCAL AREA. THE UPPER HIGH BUILDS BACK ACROSS THE SOUTHEAST FRI/SAT WITH SFC RIDGE LINING UP ALONG THE FL/GA BORDER...AND RESULTING DRIER EASTERLY FLOW WILL LOWER POPS BACK BELOW CLIMO WHILE TEMPERATURES RETURN TO ABOVE NORMAL. BY SUNDAY THE MODELS SHOW RIDGE SAGGING SOUTH ALLOWING SEA BREEZES ON BOTH COASTS TO MOVE INLAND AND A LITTLE BETTER CHANCE FOR AFTN/EVNG SHOWERS AND STORMS. && .AVIATION... SURFACE BASED INSTABILITY...CONVERGENCE ALONG THE SEA BREEZE...AND OUTFLOWS FROM EARLIER SHOWERS AND STORMS WILL COMBINE FOR SCATTERED CONVECTION THIS AFTERNOON INTO EARLY THIS EVENING. A FEW OF THESE STORMS COULD AFFECT AREA TERMINALS. CONVECTION WILL DISSIPATE AFTER SUNSET...WITH LOSS OF HEATING. UNLESS A TERMINAL GETS A SUBSTANTIAL AMOUNT OF RAIN...OVERNIGHT FOG IS NOT EXPECTED. ISOLATED TO SCATTERED CONVECTION CAN BE EXPECTED ONCE AGAIN ON MONDAY. && .MARINE... A TROUGH OF LOW PRESSURE WILL MOVE SOUTHEAST TOWARD THE CAROLINA COAST THROUGH TUESDAY...THEN STALL OUT. THIS WILL LEAD TO AN INCREASED CHANCE FOR SHOWERS AND STORMS THROUGH MID WEEK. A RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE REGION LATE IN THE WEEK...AND SHOULD HOLD THROUGH THE WEEKEND. WIND SPEEDS ARE EXPECTED TO BE A LITTLE HIGHER AT NIGHT TONIGHT MONDAY NIGHT...DUE TO NOCTURNAL LOW LEVEL EFFECTS. MARINE HEADLINES ARE NOT ANTICIPTED FOR THIS PERIOD AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 95 75 89 / 20 30 30 60 SSI 79 91 78 88 / 20 40 30 50 JAX 75 94 76 90 / 20 30 10 40 SGJ 76 90 76 89 / 20 20 10 40 GNV 74 95 75 92 / 20 30 10 40 OCF 74 94 75 92 / 20 30 10 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/STRUBLE/KEEGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 AM EDT SUN JUL 24 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 422 AM EDT SUN JUL 24 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...HEAT INDICES 104 TO 109 THIS AFTERNOON... HOT TEMPERATURES WITH HIGH HUMIDITY WILL PRODUCE HEAT INDICES IN THE 104 TO 109 RANGE THIS AFTERNOON. SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL DEVELOP THIS AFTERNOON AND EVENING OVER MAINLY INLAND AREAS. PATCHY SMOKE FROM THE HONEY PRAIRIE WILDFIRE COMPLEX IN THE OKEFENOKEE SWAMP WILL AFFECT VISIBILITIES NEAR AND NORTHEAST OF THE FIRE SITES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... DAYTIME HEAT INDICES WILL REACH THE 104 TO 109 RANGE ACROSS MUCH OF SOUTHEAST GEORGIA AND EXTREME NORTH FLORIDA MONDAY. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. STORMS WILL BE MORE NUMEROUS OVER SOUTHEAST GEORGIA ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 PM EDT SUN JUL 24 2011
FLZ036-040-242130-
ALACHUA-MARION-
450 PM EDT SUN JUL 24 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
ALACHUA AND NORTHWESTERN MARION COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT...
AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF FLEMINGTON...OR 9 MILES
NORTHEAST OF WILLISTON...MOVING NORTH AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLEMINGTON...MICANOPY AND
ARCHER THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2935 8242 2948 8241 2947 8255 2948 8256
2953 8256 2953 8265 2955 8267 2959 8266
2971 8239 2940 8221 2934 8241
TIME...MOT...LOC 2050Z 162DEG 10KT 2946 8234
HESSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 502 PM EDT SUN JUL 24 2011 FLZ024-GAZ150-164-242130- CHARLTON-NASSAU-WARE- 502 PM EDT SUN JUL 24 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME SOUTHEASTERN WARE...NORTHWESTERN NASSAU AND CENTRAL CHARLTON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 502 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 7 MILES WEST OF HILLIARD...MOVING NORTHWEST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HILLIARD THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3074 8229 3090 8211 3068 8190 3055 8205 TIME...MOT...LOC 2102Z 136DEG 9KT 3068 8205 HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 513 PM EDT SUN JUL 24 2011 FLZ036-242145- ALACHUA- 513 PM EDT SUN JUL 24 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL ALACHUA COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT... AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF GAINESVILLE TO 4 MILES SOUTH OF GAINESVILLE...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ALACHUA...GAINESVILLE...ROCHELLE...NEWNANS LAKE AND GAINESVILLE AIRPORT THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2983 8251 2985 8225 2955 8215 2953 8241 TIME...MOT...LOC 2113Z 263DEG 3KT 2975 8238 2962 8233 HESS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EDT SUN JUL 24 2011
FLZ025-032-242145-
CLAY-DUVAL-
516 PM EDT SUN JUL 24 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLAY AND WESTERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 545 PM EDT...
AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES WEST OF
JACKSONVILLE HEIGHTS TO 4 MILES NORTHEAST OF MIDDLEBURG...MOVING WEST
AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
PENNEY FARMS...LAKESIDE...JACKSONVILLE HEIGHTS...ASBURY LAKE...
MIDDLEBURG...MAXVILLE AND BALDWIN THROUGH 545 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2997 8177 2998 8205 3027 8205 3033 8199
3032 8177
TIME...MOT...LOC 2117Z 109DEG 3KT 3026 8187 3009 8187
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 PM EDT SUN JUL 24 2011
FLZ035-242145-
GILCHRIST-
520 PM EDT SUN JUL 24 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
GILCHRIST COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
545 PM EDT...
AT 521 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES NORTHEAST OF BELL...STATIONARY. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BELL THROUGH 545
PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2983 8292 2983 8290 2988 8288 2991 8286
2992 8282 2992 8277 2986 8273 2983 8266
2973 8267 2971 8292
TIME...MOT...LOC 2121Z 092DEG 2KT 2982 8277
HESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 PM EDT SUN JUL 24 2011
FLZ022-035-036-242215-
ALACHUA-COLUMBIA-GILCHRIST-
542 PM EDT SUN JUL 24 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
ALACHUA...EXTREME SOUTHERN COLUMBIA AND NORTHEASTERN GILCHRIST
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM
EDT...
AT 542 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTH OF NEWBERRY...OR 13 MILES
NORTHEAST OF TRENTON...MOVING NORTHWEST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEWBERRY AND HIGH SPRINGS
THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2975 8282 2990 8283 2991 8262 2968 8252
2957 8264
TIME...MOT...LOC 2142Z 144DEG 4KT 2970 8262
HESSThe Jacksonville radar (KJAX), 99 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were blown down at 17700 N State Road 121.
County dispatch relayed a report of 2 trees blown down and blocking the road at 17115 NW County Road 231.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318712, 330087.